Stuttering induced by theophylline

David B. Rosenfield, M. McCarthy, K. McKinney, N. S. Viswanath, H. B. Nudelman

Research output: Contribution to journalArticle

9 Scopus citations

Abstract

We retrospectively evaluated three fluent asthmatic children who developed speech dysfluency following administration of theophylline. The dysfluency ceased in all three, following discontinuation of the medication. The medication was re-instituted in two patients, prompting return of dysfluency. It is unknown whether the patients had characteristics of 'acquired stuttering' or 'developmental stuttering.' We urge appropriate testing should this complication again occur. This might then provide pharmacologic information regarding stuttering.

Original languageEnglish (US)
Pages (from-to)914-917
Number of pages4
JournalEar, Nose and Throat Journal
Volume73
Issue number12
DOIs
StatePublished - 1994

ASJC Scopus subject areas

  • Otorhinolaryngology

Fingerprint Dive into the research topics of 'Stuttering induced by theophylline'. Together they form a unique fingerprint.

Cite this